zbMATH — the first resource for mathematics

On the existence of homoclinic solutions for almost periodic second order systems. (English) Zbl 0873.58032
The existence of at least one homoclinic solution for a second order Lagrangian system is proved. The potential is an almost periodic function of time. This result generalizes some known existence theorems when the potential is periodic of time. One uses variational methods to establish this result. Solutions are found as critical points of a suitable functional. The absence of a group of symmetries for which the functional is invariant (as in the case of periodic potentials) is replaced by the study of problems “at infinity” and a suitable use of a property introduced by V. Coti Zelati, I. Ekeland and E. Séré [Math. Ann. 288, No. 1, 133-160 (1990; Zbl 0731.34050)] and E. Séré [Math. Z. 209, No. 1, 27-42 (1992; Zbl 0739.58023)].

37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
34C37 Homoclinic and heteroclinic solutions to ordinary differential equations
Full Text: DOI Numdam EuDML
[1] A. Ambrosetti and M. L. Bertotti, Homoclinics for second order conservative systems, Preprint SNS, 1991. · Zbl 0804.34046
[2] A. Ambrosetti and V. Coti Zelati, Multiple homoclinic orbits for a class of conservative systems, Preprint SNS, 1992. · Zbl 0780.49008
[3] Bertotti, M. L.; Bolotin, S. V., Homoclinic solutions of quasiperiodic Lagrangian systems, (1994), Università di Trento, Preprint · Zbl 0827.34037
[4] Bolotin, S. V., The existence of homoclinic motions, Vestnik Moskow Univ. Ser I Math. Mekh., Vol. 6, 98-103, (1980)
[5] P. Caldiroli and P. Montecchiari, Homoclinic orbits for second order Hamiltonian Systems with potential changing sign, Preprint, SISSA, 1994. · Zbl 0867.70012
[6] P. Montecchiari, Existence and multiplicity of homoclinic solutions for a class of asymptotically periodic second order Hamiltonian Systems, Preprint, SISSA, 1993. · Zbl 0802.34052
[7] Coti Zelati, V.; Ekeland, I.; Séré, E., A variational approach to homoclinic orbits in Hamiltonian systems, Math. Ann., Vol. 288, 133-160, (1990) · Zbl 0731.34050
[8] Coti Zelati, V.; Rabinowitz, P. H., Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials, Jour. of AMS, Vol. 4, 693-727, (1991) · Zbl 0744.34045
[9] Levitan, B. M.; Zhikov, V. V., Almost periodic functions and differential equations, (1982), Cambridge University Press, ed. · Zbl 0499.43005
[10] Meyer, K. R.; Sell, G., Homoclinic orbits and Bernoulli bundles in almost periodic systems, (1987), Amer. Math. Soc., Providence, R.I., ed., Oscillations, bifurcations and chaos · Zbl 0636.34037
[11] Meyer, K. R.; Sell, G., Melnikov transforms, Bernoulli bundles and almost periodic perturbations, Trans. AMS, Vol. 314, 63-105, (1989) · Zbl 0707.34041
[12] Rabinowitz, P. H., Homoclinic orbits for a class of Hamiltonian systems, Proc. Roy. Soc. Edinburgh, Vol. 114A, 33-38, (1990) · Zbl 0705.34054
[13] Rabinowitz, P. H., Homoclinic and heteroclinic orbits for a class of Hamiltonian system, Calc. Var. and PDE, Vol. 1, 1-36, (1993) · Zbl 0791.34042
[14] Séré, E., Existence of infinitely many homoclinic orbits in Hamiltonian systems, Math. Zeit., Vol. 209, 27-42, (1991) · Zbl 0725.58017
[15] Séré, E., Looking for the Bernoulli shift, Ann. Inst. H. Poincaré, Anal. Non Linéaire, Vol. 10, 561-590, (1993) · Zbl 0803.58013
[16] E. Séré, Homoclinic orbits on compact hypersurfaces in R of restricted contact type, Preprint CEREMADE, 1992.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.